On the remainder term in the circle problem in an arithmetic progression

Abstract

In this paper we improve the estimate for the remainder term in the asymptotic formula concerning the circle problem in an arithmetic progression.

This is a preview of subscription content, access via your institution.

References

  1. 1.

    E. Bombieri, “On Exponential Sums in Finite Fields,” Am. J. Math. 88, 71–105 (1966).

    MathSciNet  MATH  Article  Google Scholar 

  2. 2.

    V. Blomer, “The Average Value of Divisor Sums in Arithmetic Progressions,” Q. J. Math. 59, 275–286 (2008).

    MathSciNet  MATH  Article  Google Scholar 

  3. 3.

    V. Blomer, J. Brüdern, and R. Dietmann, “Sums of Smooth Squares,” Compos. Math. 145, 1401–1441 (2009).

    MathSciNet  MATH  Article  Google Scholar 

  4. 4.

    T. Estermann, “A New Application of the Hardy-Littlewood-Kloosterman Method,” Proc. London Math. Soc. 12, 425–444 (1962).

    MathSciNet  MATH  Article  Google Scholar 

  5. 5.

    S. W. Graham and G. Kolesnik, Van der Corput’s Method of Exponential Sums (Cambridge Univ. Press, Cambridge, 1991).

    Google Scholar 

  6. 6.

    C. Hooley, Applications of Sieve Methods to the Theory of Numbers (Cambridge Univ. Press, Cambridge, 1976).

    Google Scholar 

  7. 7.

    L. K. Hua, Introduction to Number Theory (Springer, Berlin, 1982).

    Google Scholar 

  8. 8.

    H. Iwaniec and E. Kowalski, Analytic Number Theory (Am. Math. Soc., Providence, RI, 2004), Colloq. Publ. 53.

    Google Scholar 

  9. 9.

    R. A. Smith, “The Circle Problem in an Arithmetic Progression,” Can. Math. Bull. 11(2), 175–184 (1968).

    MATH  Article  Google Scholar 

  10. 10.

    A. V. Ustinov, “On the Number of Solutions of the Congruence xyl (mod q) under the Graph of a Twice Continuously Differentiable Function,” Algebra Anal. 20(5), 186–216 (2008) [St. Petersburg Math. J. 20, 813–836 (2009)].

    MathSciNet  Google Scholar 

  11. 11.

    P. D. Varbanets, “Lattice Points in a Circle Whose Distances from the Center Are in an Arithmetic Progression,” Mat. Zametki 8(6), 787–798 (1970) [Math. Notes 8, 917–923 (1970)].

    MathSciNet  MATH  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to D. I. Tolev.

Additional information

Dedicated to the 75th birthday of Professor A.A. Karatsuba

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Tolev, D.I. On the remainder term in the circle problem in an arithmetic progression. Proc. Steklov Inst. Math. 276, 261–274 (2012). https://doi.org/10.1134/S0081543812010233

Download citation

Keywords

  • STEKLOV Institute
  • Asymptotic Formula
  • Prime Divisor
  • Arithmetic Progression
  • Remainder Term